Kentucky, 2001Damaging Wind in Kentucky, July 18, 2001
July 18, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 12:00 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 18, 12:00 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT WED JUL 18 2001
PRIMARY FCST CHALLENGE IS ON NEXT TWO VORTS. IR PICS SHOW 1ST POTENT
VORT JUST UPSTREAM WITH COOLING TOPS/INCREASING LTG STRIKES IN STL
VCNTY...EXTENDING WWARD ALONG QUASI-STNRY LOW LAYER BOUNDARY...AS
FAR WEST EVEN AS MCI. NOTE H7 CAPPING TEMPS 10-12C PLUS INHIBITING
CONVECTION IN STILL SOUPY AIR MASS TO SOUTH AND WEST OF BOUNDARY.
MODELS PRODUCE DIFFERING SOLUTIONS ON EXACT TRACKS AND TIMING OF TWO
COMPLEXES BUT IN GENERAL THEIR DIFFERENCES WON'T MAJORLY AFFECT ZFP
WORDING. PER RECENT COORDINATION WITH SPC...1ST POTENT VORT SLIDING
SE OUT OF STL WL BE ENCOUNTERING MOISTURE RICH AND DIURNALLY JUICED
ATMOSPHERE IN PAH FA...WITH UPCOMING WW FOR MUCH OF AREA THRU 23Z.
SHOULD BE A LULL THEN IN EARLY NIGHT ACTIVITY FOLLOWED BY LATE
NIGHT/EARLY MORNING NEXT CHC PCPN AS 2ND VORT TOPS RIDGE AND SLIDES
SE JUST EAST OF MID LEVEL CAPPING. SUM EFFECT IS HIGHEST POPS NORTH
AND EAST...TAPERING TO LOWER POPS SOUTH AND WEST THRU THU. MAY HAVE
TO LINGER POPS SW INTO THU NIGHT AS LOW LAYER BOUNDARY PIVOTS IN
WAKE OF AFOREMENTIONED SYSTEMS.
LATEST EXTENDED GUIDANCE MINIMIZES CHC PCPN AS BROAD SCALE UPPER
HIGH CIRCULATION AND MID LEVEL CAP STRENGTHENS...SO WL FOLLOW IN
LIKE MANNER WITH NEEDED EXTENDED MODIFICATIONS.
GUIDANCE IS GENERALLY IN SYNCH AND PERFORMING FAIRLY WELL...AND WITH
OVERALL PATTERN PERSISTENCE WL OFFER JUST MINOR TWEEKS.
.PAH...NONE.
DH
In the hours before
Special weather statement, Jul 18, 3:05 PM CST, 1 hour 10 minutes before
ILZ088>094-KYZ004-005-007-010-011-013-MOZ086-087-111-182130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CDT WED JUL 18 2001
...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS...
SOUTHEAST MISSOURI...AND WESTERN KENTUCKY...
AT 405 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM
NEAR DAWSON SPRINGS KENTUCKY TO MARBLE HILL MISSOURI. THESE
STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...
TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE
LEADING EDGE OF THIS AREA WILL REACH A PRINCETON KENTUCKY TO DONGOLA
MISSOURI LINE BY 430 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE
ALERT FOR BRIEF FLOODING IN LzOW LYING AND FLOOD PRONE AREAS.
Special weather statement, Jul 18, 3:33 PM CST, 42 minutes before
ILZ092-093-KYZ002>006-008-009-011>013-MOZ111-112-182200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT WED JUL 18 2001
...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS...
SOUTHEAST MISSOURI...AND WESTERN KENTUCKY...
AT 430 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM
NEAR DAWSON SPRINGS KENTUCKY TO KELSO MISSOURI. THESE STORMS ARE
CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL
DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING
EDGE OF THIS AREA WILL REACH A CADIZ KENTUCKY TO SIKESTON MISSOURI
LINE BY 5 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR
FLOODING IN LOW LYING AND FLOOD PRO>NE AREAS.
Local storm report, Jul 18, 3:41 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
441 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM EDDYVILLE KY WIND DAMAGE
07/18/01 LYON SEVERAL TREES DOWN IN
EDDYVILLE AND AROUND THE
COUNTY REPORTED BY LAW
ENFORCEMENT
0410 PM 2N CAPE GIRARDEAU MO WIND DAMAGE
07/18/01 CAPE GIRARDEAU NUMEROUS TREES DOWN
REPORTED BY CAPE
GIRARDEAU EOC.
0443 PM STELLA KY WIND DAMAGE
07/18/01 CALLOWAY TREE DOWN AND NUMEROUS
LIMBS REPORTED BY COUNTY
EOC
0444 PM 5N FENTON KY WIND DAMAGE
07/18/01 TRIGG TREES DOWN REPORTED BY
COUNTY EOC.
0440 PM PULASKI CITY IL WIND DAMAGE
07/18/01 PULASKI TREE DOWN AND NUMEROUS
LIMBS REPORTED BY COUNTY
EOC.Local storm report, Jul 18, 4:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM MINER MO 60 MPH WIND GUST
07/18/01 SCOTT SMALL TREES DOWN IN MINER
REPORTED SKYWARN SPOTTERSpecial weather statement, Jul 18, 4:03 PM CST, 12 minutes before
KYZ001>004-006-009-012-MOZ100-109>112-114-182230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT WED JUL 18 2001
...STRONG THUNDERSTORMS ARE MOVING ACROSS PARTS OF SOUTHEAST MISSOURI
AND WESTERN KENTUCKY...
AT 505 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM
NEAR MURRAY KENTUCKY TO HENDRICKSON MISSOURI. THESE STORMS ARE
CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL
DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING
EDGE OF THIS AREA WILL REACH A NEW PROVIDENCE KENTUCKY TO POPLAR
BLUFF MISSOURI LINE BY 530 PM CDT. PERSONS IN THE AFFECTED AREAS
SHOULD BE ALERT FOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
Local storm report, Jul 18, 4:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 5E BENTON KY WIND DAMAGE
07/18/01 MARSHALL TREES DOWN THROUGHOUT THE
COUNTY REPORTED BY COUNTY
DISPATCHThunderstorm Wind, Calloway
- When
- July 18, 4:15 PM CST
- Where
- Calloway County, Kirksey
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.700, -88.383
Trees were blown down on both the north and south end of Murray. Wires were down at scattered locations in the city. Near Kirksey, several limbs were down, and a whole tree was blown across Kirksey Highway. Power was restored to all customers within 5 or 6 hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, July 18 to 19, 2001$484,000 · F3 · 37 events
- Tornadoes and Flash Flooding in Minnesota, July 18, 2001$268,000 · F1 · 49 events
- Tornadoes and Flash Flooding in South Dakota, July 18 to 19, 2001F2 · 24 events
- Hail and Damaging Winds in Kansas, July 18, 2001$2.2 million · 1.75 in hail · 3 events
- Lightning Strike in Wisconsin, July 18, 2001$750,000 · 1 event
- Tornado and Damaging Wind in Nebraska, July 18, 2001$165,000 · F1 · 2 events
- Damaging Wind in Nebraska, July 18, 2001$500,000 · 70 kt wind · 1 event
- Flash Flood in Ohio, July 18, 2001$400,000 · 1 event
- Damaging Wind in Arizona, July 18, 2001$58,000 · 52 kt wind · 1 event
- Tornado in North Dakota, July 18, 2001F1 · 1 event
- Flash Flood and Hail in Montana, July 18, 20014.5 in hail · 21 events
- Lightning Strike in New Jersey, July 18, 2001$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257503.